MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARDEX FOLEY CATHETER SILICONE COATED

C.R. BARD, INC. (COVINGTON) -1018233 BARDEX FOLEY CATHETER SILICONE COATED
Catalog Number 0167V24S
Medical Device Problem Code Failure to Infuse (2340)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Date of Event 06/09/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.The device was not returned.
 
Event or Problem Description
It was reported that there was resistance when attempting to inflate the balloon of the catheter with water.Supposedly, the hub of the inflated part of the catheter kept filling instead of filling the balloon at the end of the catheter inside the patient.Therefore, the catheter was removed from the patient and a new 18fr foley catheter was inserted with no issues.
 
Additional Manufacturer Narrative
The reported event was inconclusive, as no sample returned for evaluation.A potential root cause for this failure mode could be due to pinch lumen/collapse lumen/thick sac thickness/valve damage/short inflation lumen.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: "warning: do not use ointments or lubricants having a petrolatum base.They will damage latex.Visually inspect the product for any imperfections or surface deterioration prior to use.Use luer tip syringe to inflate with stated ml of sterile water.Or for pre-filled products, remove clip and squeeze reservoir to inflate with stated ml of sterile water.For urological use only.To deflate catheter balloon: gently insert a luer slip tip syringe in the catheter valve.Never use more force than is required to make the syringe ¿stick¿ in the valve.Allow the pressure within the balloon to force the plunger back and fill the syringe with water.If you notice slow or no deflation, re-seat the syringe gently.Use only gentle aspiration to encourage deflation if needed.Vigorous aspiration may collapse the inflation lumen, preventing balloon deflation.If necessary, contact adequately trained professional for assistance, as directed by hospital protocol.Should balloon rupture occur, care should be taken to assure that all balloon fragments have been removed from the patient.This is a single use device.Do not resterilize any portion of this device.Reuse and/or repackaging may create a risk of patient or user infection, compromise the structural integrity and/or essential material and design characteristics of the device, which may lead to device failure, and/or lead to injury, illness or death of the patient." h11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : the device was not returned.
 
Event or Problem Description
It was reported that there was a resistance when attempting to inflate the catheter balloon with water.Supposedly, the hub of the inflated part of the catheter kept filling instead of filling the balloon at the end of the catheter inside the patient.Therefore, the catheter was removed from the patient and a new 18fr foley catheter was inserted with no issues.

Brand Name
BARDEX FOLEY CATHETER SILICONE COATED
Common Device Name
FOLEY CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key10316498
Report Number1018233-2020-04730
Device Sequence Number3748584
Product Code KOD
UDI-Device Identifier00801741171796
UDI-Public(01)00801741171796
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K922431
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/11/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/28/2024
Device Catalogue Number0167V24S
Device Lot NumberMYDX0184
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/30/2020
Supplement Date Received by Manufacturer08/20/2020
Initial Report FDA Received Date07/23/2020
Supplement Report FDA Received Date09/11/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1